Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 10, 2013, 10:09 AM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 10, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 10:09 AM MST (17:09 UTC)
- In effect from
- Apr 10, 2013, 12:00 PM MST
- Expired
- Apr 10, 2013, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS85 KPSR 101709 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1009 AM MST WED APR 10 2013 AZZ131-132-CAZ231-232-110115- /O.NEW.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1009 AM MST WED APR 10 2013 /1009 AM PDT WED APR 10 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER COLORADO RIVER VALLEY OF CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY OF ARIZONA...AND THE SOUTHWEST DESERTS OF ARIZONA. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. THIS INCLUDES THE CITIES OF IMPERIAL...PARKER...AND BLYTHE. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...MIDDAY THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE DANGER...VERY DRY FUELS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
392 WWUS85 KPSR 101826 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1126 AM MST WED APR 10 2013 AZZ132-101930- /O.CAN.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 1126 AM MST WED APR 10 2013 ...RED FLAG WARNING CORRECTION FOR FIRE WEATHER ZONE 132. COMPUTER INADVERTENTLY OVERLAPPED FIRE WEATHER ZONE INTO THE COLORADO RIVER ZONES. FIRE WEATHER ZONE 132 IS NOT INCLUDED IN THIS WARNING. $$ AZZ131-CAZ231-232-110200- /O.CON.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1126 AM MST WED APR 10 2013 /1126 AM PDT WED APR 10 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER COLORADO RIVER VALLEY OF CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY OF ARIZONA... AND THE SOUTHWEST DESERTS OF ARIZONA. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY...INCLUDING CITIES OF PARKER AND BLYTHE. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...MIDDAY THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE DANGER...VERY DRY FUELS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
823 WWUS85 KPSR 110152 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 652 PM MST WED APR 10 2013 AZZ131-CAZ231-232-110300- /O.EXP.KPSR.FW.W.0003.000000T0000Z-130411T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 652 PM MST WED APR 10 2013 /652 PM PDT WED APR 10 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER COLORADO RIVER VALLEY OF ARIZONA...THE LOWER COLORADO RIVER VALLEY OF CALIFORNIA...AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. WIND SPEEDS WERE GRADUALLY DECREASING THIS EVENING ..EASING CRITICAL FIRE WEATHER CONDITIONS. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 8:00 AM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 8:00 AM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 800 AM MST WED APR 10 2013 .SYNOPSIS... AFTER ANOTHER SOMEWHAT COOL DAY...BUILDING HIGH PRESSURE WILL RESULT IN A QUICK WARM UP ON THURSDAY. DRY WEATHER WITH SLIGHTLY ABOVE NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH THE WEEKEND. HOWEVER ANOTHER COOL AND WINDY STORM IS FORECAST TO DEVELOP EARLY NEXT WEEK. && .DISCUSSION... DRY NORTHERLY FLOW ALOFT OVER AZ WAS DEVELOPING IN THE WAKE OF THE EXITING LOW PRESSURE SYSTEM EASTWARD. OVER OUR FORECAST AREA... SOUTHEAST CA TO SOUTH CENTRAL AZ...SKIES WERE CLEAR BUT NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY WERE STILL GUSTY. MODELED SOUNDINGS FORECAST NORTHERLY WINDS DOWN THE RIVER TO CONTINUE THROUGHOUT THE DAY IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35. OTHERWISE...DRY WEATHER AND WARMER TEMPERATURES ARE ON TAP FOR TODAY AND THURSDAY. CURRENT FORECASTS LOOK GOOD. NO UPDATES PLANNED. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... THE EFFECTS FROM THE DEEP LOW PRESSURE SYSTEM THAT AFFECTED THE REGION THE PAST COUPLE DAYS WILL LAST FOR ONE MORE DAY IN THE FORM OF GUSTY NORTH TO NORTHEAST WINDS. WINDS HAVE BEEN GUSTY ACROSS THE COLORADO RIVER VALLEY WITH A SECONDARY COOL FRONT MOVING THROUGH EARLY THIS MORNING. THE STRONGEST WINDS THIS MORNING SHOULD OCCUR AROUND INVERSION BREAK...ROUGHLY 15-17Z WITH SOME GUSTS UP TO 35-40 MPH DOWN THE LOWER COLORADO RIVER VALLEY. ELSEWHERE...WIND GUSTS SHOULD REMAIN IN THE 25-30 MPH RANGE ACROSS THE REST OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND MORE LIKE 20-25 MPH GUSTS LATE THIS MORNING ACROSS HIGHER ELEVATIONS OF SOUTH-CENTRAL ARIZONA. BY AROUND 18Z...WINDS WILL BEGIN TO DIMINISH DUE TO QUICKLY RELAXING SFC PRESSURE GRADIENTS AS THE SFC LOW OVER NEW MEXICO DIVES SOUTHEASTWARD AND THE STRONG HIGH OVER THE CENTRAL ROCKIES CONTINUES TO WEAKEN. TEMPERATURES WILL BE COOL FOR ONE MORE DAY...BUT BY THURSDAY 500MB HEIGHTS AND TEMPERATURES QUICKLY REBOUND AS AN UPPER RIDGE TAKES HOLD. HIGHS WILL BE BACK TO NORMAL BY THURSDAY ACROSS SOUTH-CENTRAL ARIZONA AND SLIGHTLY ABOVE NORMAL ACROSS WESTERN ZONES. A COUPLE WEAK SHORTWAVE TROUGHS ARE ADVERTISED TO MOVE THROUGH LATE THURSDAY AND DURING THE DAY FRIDAY. NOT EXPECTING ANY CHANCE OF PRECIPITATION WITH THESE SYSTEMS...BUT SHOULD BRING A DECENT AMOUNT OF MID AND HIGH CLOUDS FOR FRIDAY AND KEEP TEMPERATURES AROUND THE SAME AS THURSDAY. NORTHWESTERLY DRY UPPER FLOW WILL DOMINATE THE REGION THIS WEEKEND WITH TEMPERATURES INCHING UP SLIGHTLY...PEAKING AROUND 90 FOR MOST LOWER DESERT LOCATIONS. THE NEXT POTENTIAL SIGNIFICANT SYSTEM...THOUGH NOT EXPECTING TO BE NEARLY AS STRONG AS THE PREVIOUS LOW...MOVES IN FROM THE NORTHWEST FOR EARLY NEXT WEEK. SMALL DIFFERENCES REMAIN AMONG MODEL GUIDANCE...BUT OVERALL IT LOOKS LIKE IT WILL MAINLY BRING WINDY CONDITIONS AND COOLER TEMPERATURES STARTING NEXT TUESDAY. FOR NOW KEEPING POPS DRY DUE TO THE LACK OF ANY ADVERTISED MOISTURE WITH THE SYSTEM. HOWEVER...IF THE STORM TRACK DEVIATES MORE TO THE SOUTHWEST...CHANCES FOR PRECIPITATION WILL INCREASE WITH THE BEST CHANCES DURING DAYTIME HOURS TUESDAY. && .AVIATION... SOUTH-CENTRAL AZ INCLUDING KPHX...KIWA AND KSDL... A WEAK AREA OF LOW PRESSURE MOVING THROUGH SOUTH-CENTRAL ARIZONA IS PRODUCING A LIGHT NORTHWESTERLY FLOW ACROSS THE PHOENIX AREA THIS MORNING. THIS IS EXPECTED TO GRADUALLY GIVE WAY TO A NORTHEASTERLY FLOW LATER THIS MORNING...BEFORE EVENTUALLY TURNING BACK TO THE NORTHWEST AROUND 10 KT THIS AFTERNOON. TYPICAL DOWNSLOPE REGIME WILL DEVELOP BETWEEN 05Z AND 07Z THURSDAY. SOUTHEAST CA AND SOUTHWEST AZ INCLUDING KIPL AND KBLH... WINDY CONDITIONS EXPECTED ACROSS SE CA THIS MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH AZ. NORTHERLY GUSTS MAY REACH 25 KT AT KIPL AND AS HIGH AS 30-35 AT KBLH BEGINNING AROUND 16Z...BEFORE SUBSIDING LATE THIS AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... WARMING TREND WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE DESERT SOUTHWEST. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH EARLY NEXT WEEK...FOLLOWED BY COOLER READINGS NEXT TUESDAY. ALTHOUGH STORM SYSTEMS ARE EXPECTED TO PASS WELL NORTH OF THE REGION WITH NO CHANCE FOR RAIN IN AZ/SE CA...THE RESPONSE ACROSS OUR AREA WILL BE AN INCREASE IN WIND...WITH BREEZY CONDITIONS EXPECTED EACH AFTERNOON BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/KUHLMAN AVIATION....HIRSCH FIRE WEATHER...HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:40 AM MST | Wind Advisory | PSR | 4 hr |
Nearby
Red Flag Warnings in Arizona, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.